Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Feb 1, 2013, 2:18 AM EST for 7 counties in Florida. It took effect at Feb 1, 2013, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2013, 2:18 AM EST (07:18 UTC)
- In effect from
- Feb 1, 2013, 11:00 AM EST
- Expired
- Feb 1, 2013, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889 WWUS82 KJAX 010718 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 218 AM EST FRI FEB 1 2013 FLZ020>025-030>033-035>038-040-020000- /O.UPG.KJAX.FW.A.0003.130201T1600Z-130202T0000Z/ /O.NEW.KJAX.FW.W.0003.130201T1600Z-130202T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 218 AM EST FRI FEB 1 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR ALL OF NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. * ERC...AROUND 30 UNITS * HUMIDITY...20 TO 25 PERCENT. * DISPERSION...OVER 75 UNITS. * WINDS...NORTHWEST WINDS 10 TO 15 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
1 follow-up statement
102 WWUS82 KJAX 020014 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 714 PM EST FRI FEB 1 2013 FLZ020>025-030>033-035>038-040-020115- /O.EXP.KJAX.FW.W.0003.000000T0000Z-130202T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 714 PM EST FRI FEB 1 2013 ...RED FLAG WARNING HAS EXPIRED FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR ALL OF NORTHEAST FLORIDA... HUMIDITY LEVELS HAVE INCREASED...THUS THE RED FLAG WARNING EXPIRED AT 7 PM. $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 1, 2:05 AM EST, 13 minutes earlier.
Area forecast discussion, Feb 1, 2:05 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 AM EST FRI FEB 1 2013
...SEASONABLY COLD AND DRY INTO THE WEEKEND...
.SHORT TERM...TODAY THROUGH SUNDAY...
EARLY THIS MORNING...WEAK HIGH PRESSURE RIDGE EXTENDS ALONG THE
FLORIDA PANHANDLE INTO THE SUWANNEE RIVER VALLEY AND STILL EXPECT A
SHORT DURATION/LIGHT FREEZE ACROSS INLAND PORTIONS OF NE FL/SE GA
AND WILL LEAVE FREEZE WARNING AS IS.
TODAY...NEXT SECONDARY COLD FRONT PUSH IN FROM THE SERN U.S. AND
CROSSES THE FORECAST AREA WITH JUST A SMATTERING OF HIGH CLOUDS AND
NEAR BREEZY W/NW WINDS AT 15 MPH AT TIMES WITH GUSTS TO 20-25 MPH
POSSIBLE. HIGHS NEAR CLIMO VALUES IN THE LOWER TO MIDDLE 60S.
TONIGHT...HIGH PRESSURE BUILDS OVER THE SERN U.S. AND PUSHES RENEWED
COLD AIR MASS INTO THE REGION WITH ANOTHER LONGER DURATION LIGHT
FREEZE EXPECTED ACROSS INLAND AREAS...WITH A FEW POCKETS OF HARD
FREEZE POSSIBLE. GENERALLY LOWS IN THE UPPER 20S TO NEAR 30 DEGREES
ARE EXPECTED WITH AREAS OF FROST LIKELY...AND CLOSER TO LOWER TO
MIDDLE 30S ALONG THE COAST WITH PATCHY FROST POSSIBLE. WILL KEEP
FREEZE WATCH IN PLACE WITH THE CURRENT PACKAGE.
SATURDAY...HIGH PRESSURE RIDGE BUILDS DOWN ACROSS THE FORECAST AREA
WITH LIGHT AND VARIABLE WINDS AND HIGHS AGAIN NEAR CLIMO VALUES IN
THE LOWER TO MIDDLE 60S. MOSTLY SUNNY SKIES ARE EXPECTED WITH A FEW
HIGH CLOUDS FROM TIME TO TIME.
SAT NIGHT...NEXT RE-INFORCING COLD FRONTAL PASSAGE PUSHES ACROSS THE
SERN U.S. IN THE EVENING AND THE LOCAL FORECAST AREA BY MORNING.
THIS WILL BRING A BRIEF PERIOD OF PARTIAL CLOUDINESS BUT MEASURABLE
PCPN CHANCES WILL BE LESS THAN 10%. THE INCREASE IN WINDS/CLOUDS
WILL KEEP TEMPS ABOVE FREEZING AND MAINLY IN THE 30S WITH NO FREEZE
AND/OR FROST EXPECTED.
SUNDAY...WEST TO NORTHWEST FLOW IN THE WAKE OF THE FRONT WILL BECOME
NEAR BREEZY ONCE AGAIN AROUND 15 MPH WITH GUSTS OF 20-25 MPH
EXPECTED. SKIES WILL BECOME MOSTLY SUNNY WITH ONCE AGAIN SEASONABLE
MAX TEMPS IN THE 60S.
.LONG TERM...MONDAY THROUGH FRIDAY...
MON-WED...CONTINUED SERIES OF HIGH PRESSURE CENTERS AND WEAK FRONTS
WILL PUSH ACROSS THE REGION WITH A GENERAL OFFSHORE FLOW AND MAX
TEMPS SLOWLY MODERATING FROM THE 60S ON MONDAY TO NEAR 70 ON WED. NO
PRECIPITATION IS EXPECTED AND SKIES WILL BE MOSTLY CLEAR TO PARTLY
CLOUDY AT TIMES.
THU/FRI...HIGH PRESSURE BUILDS NORTH OF THE REGION THEN OFFSHORE
INTO THE ATLANTIC AND THIS WILL DEVELOP AN ONSHORE FLOW WITH MAX
TEMPS CONTINUING AROUND 70 DEGREES INLAND AND 60S ALONG THE COAST.
ZONAL FLOW SHORTWAVE WILL PUSH INTO THE SERN U.S. BY FRIDAY AND MAY
BE ENOUGH TO TRIGGER A SLIGHT CHANCE OF A SHOWER AND HAVE INCLUDED A
15-20% CHANCE OF RAIN IN THE CURRENT PACKAGE.
&&
.AVIATION...
HIGH PRESSURE WILL PROVIDE FOR VFR CONDITIONS THIS 06Z TAF PERIOD. A
WEAK TROUGH WILL MOVE SOUTHEAST JUST NORTH OF THE REGION
TODAY...WHICH WILL INCREASE THE PRESSURE GRADIENT. THIS WILL RESULT
IN GUSTY WINDS FROM LATE MORNING THROUGH THE AFTERNOON. A BRIEF
PERIOD OF LOW LEVEL WIND SHEAR WILL BE POSSIBLE EARLY THIS MORNING
AT KSSI AS THE TROUGH PASSES.
&&
.FIRE WEATHER...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND. A
WEAK TROUGH WILL PASS JUST NORTH OF THE REGION TODAY...WHICH WILL
ACT TO ENHANCE THE WIND SPEEDS INTO THIS AFTERNOON.
RED FLAG CRITERIA IS EXPECTED TO BE MET TODAY BASED ON LOW RH
VALUES...AND DISPERSIONS ACROSS NORTHEAST FLORIDA. FOR GEORGIA...THE
FUEL MOISTURE CRITERIA FOR RED FLAG IS NOT EXPECTED TO BE MET.
&&
.MARINE WEATHER...
HIGH PRESSURE WILL PREVAIL ACROSS THE REGION THROUGH THE WEEKEND. A
WEAK TROUGH OF LOW PRESSURE MOVE JUST NORTH OF THE WATERS THIS
AFTERNOON...INCREASING THE PRESSURE GRADIENT...RESULTING IN
INCREASED WINDS. THESE WINDS ARE EXPECTED TO BE STRONG ENOUGH TO
WARRANT A SMALL CRAFT ADVISORY FOR THE NORTHERN PORTION OF THE OUTER
WATERS TODAY. WINDS SHOULD SUBSIDE BELOW ADVISORY LATER THIS
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 59 27 61 36 / 0 0 0 10
SSI 61 37 60 43 / 0 0 0 0
JAX 64 30 63 38 / 0 0 0 10
SGJ 63 37 62 42 / 0 0 0 0
GNV 65 30 66 36 / 0 0 0 0
OCF 67 31 68 37 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-NASSAU-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
HESS/STRUBLEHazardous weather outlook, Jan 31, 10:15 PM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 PM EST THU JAN 31 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-011500- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1015 PM EST THU JAN 31 2013 ...FREEZE WARNING FOR INLAND PORTIONS OF NORTHEAST FLORIDA TONIGHT... ...FREEZE WATCH FOR PORTIONS OF INLAND NORTHEAST FLORIDA FRIDAY NIGHT.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TONIGHT... A LIGHT FREEZE WITH PATCHY FROST IS EXPECTED FOR EARLY FRIDAY MORNING FOR INLAND LOCATIONS. SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ARE POSSIBLE...AND A FREEZE WARNING IS IN EFFECT FOR INLAND PORTIONS OF NORTHEAST FLORIDA WEST OF THE ST JOHNS RIVER BASIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LOW AFTERNOON RELATIVE HUMIDITIES AND BREEZY WINDS WILL RESULT IN A CONTINUED ELEVATED FIRE DANGER FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR NORTHEAST FLORIDA FROM LATE FRIDAY MORNING THROUGH THE EARLY EVENING HOURS. A FREEZE WATCH IS IN EFFECT FOR PORTIONS OF INLAND NORTHEAST FLORIDA FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:23 AM EST | Small Craft Advisory for Winds | JAX | 7 hr | |
| Feb 1, 9:57 AM EST | Small Craft Advisory for Winds | JAX | 3 hr | |
| Feb 1, 12:53 PM EST | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 20 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.